MAUDE Adverse Event Report: ALLERGAN (PLEASANTON) COOLSCULPTING SYSTEM; DERMAL COOLING PACK/VACUUM/MASSAGER

ALLERGAN (PLEASANTON) COOLSCULPTING SYSTEM; DERMAL COOLING PACK/VACUUM/MASSAGER
Catalog Number SA16789
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hyperplasia (1906)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is a historical record and reflects reports that were received by the company prior to april 2021.According to the coolsculpting user manual, under rare adverse events, paradoxical adipose hyperplasia (ph/pah) is characterized by a visibly enlarged tissue volume within the treatment area, which may develop two to five months after treatment.Surgical intervention may be required.Pah is not related to any coolsculpting device failure mode but it is included in the risk management files of the device because it is a risk that is inherent to the use cryolipolysis for localized fat reduction.
 
Event or Problem Description
Allergan aesthetics received a report of a patient treated with coolsculpting to the abdomen using coolsmooth pro applicator who developed paradoxical hyperplasia in the lower abdomen diagnosed on (b)(6) 2016.
 
Additional Manufacturer Narrative
Corrected data: d10 and h4.Upm numbers have been added.
 
Event or Problem Description
 
Event or Problem Description

Brand Name
COOLSCULPTING SYSTEM
Common Device Name
DERMAL COOLING PACK/VACUUM/MASSAGER
Manufacturer (Section D)
ALLERGAN (PLEASANTON)
4410 rosewood drive
pleasanton CA 94588
Manufacturer (Section G)
ALLERGAN (PLEASANTON)
4410 rosewood drive
pleasanton CA 94588
Manufacturer Contact
terry ingram
4410 rosewood drive
pleasanton, CA 94588
9256214130
MDR Report Key17565293
Report Number3007215625-2023-12877
Device Sequence Number20497555
Product Code OOK
UDI-Device Identifier00816417020278
UDI-Public00816417020278
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSA16789
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2016
Supplement Date Received by Manufacturer09/27/2016
10/12/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date09/11/2023
11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UPM2012167005
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexFemale
Patient Weight72 KG
Patient RaceBlack Or African American